MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted inguinal hernia repair surgical procedure, the surgeon was manipulating tissue when the force bipolar instrument joint broke and was stuck on the tissue.The site had tried the instrument release kit (irk) to open the instrument jaws but was not able to.The site ended up manipulating the stuck instrument jaws with another instrument to get the jaws to open and was able to get the instrument out.The site continued with the case.The customer will send back the instrument for evaluation.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: the instrument was inspected prior to use and there was nothing out of the ordinary.There was no instrument collision during the procedure.The hinge popped off when the instrument was at the most limit of the wrist articulation.No fragment fell inside the patient and it was confirmed there was no patient harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint of "the instrument would not release the grip upon inspection of the instrument, it was found to have a dislodged arm on the endowrist of the instrument".Upon visual and microscopic inspection, no damage was found to the wrist assembly.No cable damage or misalignment of the grips was observed.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly, and the grip function performed successfully.The instrument is fully functional.No use of an instrument release kit was needed during the in-house testing.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016003
Report Number2955842-2023-15108
Device Sequence Number12506389
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10200121
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10200121 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown